Alert archive / Minnesota / Special Weather Statements in 2016
Special Weather Statement, NWS Duluth, MN
NWS Duluth, MN issued this special weather statement at Jul 23, 2016, 2:08 PM CDT for Aitkin County, Minnesota. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2016, 2:08 PM CDT (19:08 UTC)
- Expired
- Jul 23, 2016, 2:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Duluth, MN
County Aitkin County, MN
The radar
The Duluth radar (KDLH), 123 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.1 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2703 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted.
839
WWUS83 KDLH 231908
SPSDLH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
208 PM CDT SAT JUL 23 2016
MNZ034-036-231945-
SOUTH AITKIN-CROW WING-
208 PM CDT SAT JUL 23 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN AITKIN AND
EAST CENTRAL CROW WING COUNTIES...
AT 207 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM NEAR DEERWOOD...TO 7 MILES SOUTHEAST OF MCGRATH...AND MOVING
NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 45 MPH...PEA SIZE HAIL...TORRENTIAL RAINFALL...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MILLE LACS LAKE...CROSBY...IRONTON...DEERWOOD...MALMO...CUYUNA...
GARRISON...CEDAR LAKE...BAY LAKE...WEALTHWOOD AND FARM ISLAND LAKE.
IF YOU ARE ATTENDING THE LARGE OUTDOOR EVENT NEAR MCGREGOR...YOU ARE
IN THE PATH OF THESE STORMS AND SHOULD PREPARE FOR THE EXPECTED
WEATHER CONDITIONS.
IF YOU ARE ON OR NEAR ONE OF THE MANY AREA LAKES...GET OFF OF THE
WATER IMMEDIATELY AND SEEK SHELTER ON SHORE INSIDE A STURDY BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROAD.
LAT...LON 4658 9392 4616 9322 4615 9343 4624 9343
4625 9344 4625 9374 4640 9403
TIME...MOT...LOC 1907Z 217DEG 28KT 4649 9382 4615 9320
$$
STEWARTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this special weather statement went out at Jul 23, 12:48 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 23, 12:48 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
1248 PM CDT SAT JUL 23 2016
.UPDATE...
Issued at 1248 PM CDT Sat Jul 23 2016
Updated for the new 18Z Aviation Discussion below.
&&
.SHORT TERM...(Today through Sunday)
Issued at 408 AM CDT Sat Jul 23 2016
We have quiet conditions across the forecast area this morning, with
a weak surface ridge over Ontario. A surface low over southeast
Montana with a stationary front draped east across South Dakota and
northern Iowa. This surface low is expected to move east across
South Dakota, and drag the warm front north into southern Minnesota
and the North/South Dakota border. Convection is expected to form
this afternoon ahead of the surface low in the vicinity of this warm
front, then slide southeast tonight. The main question driving the
location of the convection will be the position of the warm front.
It may surge as far north as the southern portions of the forecast
area, which would produce significant afternoon convection over the
southern half of the forecast area. However, some models are
keeping it farther south closer to the I-94 corridor, which would
keep the strongest convection across southern Minnesota this
afternoon and evening. We would still get thunderstorms, but
without the juice for much severe weather or heavy rain. Folks up
here involved in clean-up activities from the last two rounds of
severe weather would probably appreciate it if we could make that
latter solution work out. However, at this time I cannot rule out
either one, and we will have to wait and see how things develop over
the next several hours before making that call. Thus...have kept the
Flash Flood watch going for about the southern two rows of zones of
the forecast area for this afternoon and tonight. The extra cloud
cover over the area today along with the warm front to our south
will keep temperatures cooler today, with highs expected to get into
the lower 80s north to the mid 80s south. Sunday to be much quieter
with westerly flow behind the cold front with a surface low up in
Ontario. Expect fairly breezy conditions with steep low level lapse
rates and reasonable mixing heights. Highs to cool farther, ranging
from the upper 70s to low 80s.
.LONG TERM...(Sunday night through Friday)
Issued at 408 AM CDT Sat Jul 23 2016
A shortwave trof will be departing Sunday night, while at the
surface, high pressure will be building into the area. Weak upper
level and surface ridging will cover the area on Monday. Monday
evening will be dry as well with some ridging nearby. However, a
transition to a fast quasi-zonal flow aloft occurs late Monday
night. This pattern remains in place through Thursday night. A
series of embedded pieces of short waves will travel across the area
and bring round after round of precipitation to the region.
Thermodynamic profiles suggest a mention of thunderstorms is
warranted through Wednesday. By Wednesday night, the best
instability will remain to the south of the region and have a
mention of showers through Thursday night. A more vigorous trof
begins to carve its way through the forecast area by Friday.
Meanwhile, high pressure over Hudson Bay tries to influence the
sensible weather. Have used a consensus of models which results in a
mention of showers as the best thermodynamics remain south of the
region. Max temps will be in the 80s on Tuesday, but only in the 70s
for the rest of the week with the cloud cover and rain chances each
day.
&&
.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1248 PM CDT Sat Jul 23 2016
There will be increasing chances of showers and storms this
afternoon into the evening across the Northland, and some storms
could be strong to severe. Heavy rain is possible because of the
abundant moisture in the overall atmosphere, and damaging winds
are another concern. It will be difficult to time storms beyond a
few hours because of the nature of the environment, with many
factors at play and lack of model agreement. The greatest risk for
heavy rain and flash flooding is for the KBRD/KDLH/KHYR areas.
The showers and storms will spread east overnight as a cold front
works its way into the Northland from the west. There will likely
be lowering conditions to IFR/MVFR ceilings and/or visibility in
the wake of the passing showers. Once stronger westerly winds kick
in around or shortly after sunrise, there should be a return to
mostly clear skies and VFR.
&&
.PRELIMINARY POINT TEMPS/POPS...
DLH 79 61 80 60 / 70 80 0 0
INL 83 61 77 57 / 50 60 20 0
BRD 83 64 81 61 / 90 70 0 0
HYR 86 65 83 59 / 80 90 0 0
ASX 82 64 83 62 / 60 80 10 0
&&
.DLH Watches/Warnings/Advisories...
WI...Flash Flood Watch through Sunday morning for WIZ001>004-006>009.
Beach Hazards Statement until 11 PM CDT this evening for WIZ001.
MN...Flash Flood Watch through Sunday morning for MNZ025-026-033>038.
Beach Hazards Statement until 11 PM CDT this evening for MNZ037.
LS...Small Craft Advisory until 11 PM CDT this evening for LSZ144-145.
&&
UPDATE...Grochocinski
SHORT TERM...LE
LONG TERM...GSF
AVIATION...GrochocinskiHazardous weather outlook, Jul 23, 10:23 AM CDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 1023 AM CDT SAT JUL 23 2016 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-240745- KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTH ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/NORTH SHORE- SOUTHERN COOK/NORTH SHORE-NORTH CASS-SOUTH ITASCA-SOUTH CASS- CROW WING-NORTHERN AITKIN-SOUTH AITKIN-CARLTON/SOUTH ST. LOUIS- PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 1023 AM CDT SAT JUL 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE LIKELY AGAIN TODAY AND TONIGHT ACROSS PARTS OF THE NORTHLAND. THE MAIN THREAT WILL BE DAMAGING WINDS AND VERY HEAVY RAINFALL...WITH A SECONDARY THREAT OF LARGE HAIL. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR AREAS GENERALLY ALONG AND SOUTH OF HIGHWAY 2 FROM NOON TODAY THROUGH EARLY SUNDAY MORNING. THE EAST TO NORTHEAST WINDS OVER THE WESTERN TIP OF LAKE SUPERIOR WILL INCREASE INTO THIS AFTERNOON...AND WILL CAUSE A HIGH RISK FOR RIP CURRENTS FOR THE BEACHES ALONG DULUTH AND SUPERIOR BY THE MIDDLE OF THE AFTERNOON. THE WINDS AND RESULTING WAVES MIGHT NOT SUBSIDE UNTIL LATE THIS EVENING. PLEASE READ THE LATEST BEACH HAZARD STATEMENT AND SURFZONE FORECAST FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE AGAIN ACROSS NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING FOR AREAS ALONG AND SOUTH OF HIGHWAY 2. LSZ121-140>148-240745- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 1023 AM CDT SAT JUL 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS WESTERN LAKE SUPERIOR THIS AFTERNOON AND EVENING...WITH THE MAIN THREATS BEING DAMAGING WINDS...TORRENTIAL RAINFALL AND LARGE HAIL. LOCALLY HIGHER WAVES CAN BE EXPECTED NEAR STORMS. STRONG EAST TO NORTHEAST WINDS WILL DEVELOP OVER THE WESTERN TIP OF LAKE SUPERIOR THIS AFTERNOON. THE WINDS AND RESULTING WAVES WILL CAUSE HAZARDOUS CONDITIONS FOR SMALL CRAFT FOR THIS AFTERNOON AND THIS EVENING. A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 10 PM THIS EVENING. PLEASE READ THE LATEST MARINE WEATHER MESSAGE FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE AGAIN ACROSS WESTERN LAKE SUPERIOR TUESDAY AND WEDNESDAY. G2/LE MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Special weather statement, Jul 23, 1:11 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
111 PM CDT SAT JUL 23 2016
MNZ025-033-231845-
SOUTH CASS-NORTH CASS-
111 PM CDT SAT JUL 23 2016
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL CASS COUNTY...
AT 110 PM CDT...A STRONG THUNDERSTORM WAS NEAR POPLAR...OR 32 MILES
SOUTH OF WALKER...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 45 MPH...PEA SIZE HAIL...HEAVY DOWNPOURS...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PINE RIVER...BACKUS...POPLAR...OSHAWA AND CHICKAMAW BEACH.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
LAT...LON 4675 9479 4681 9472 4680 9466 4686 9466
4692 9460 4676 9434 4672 9435 4652 9471
4656 9478
TIME...MOT...LOC 1810Z 223DEG 21KT 4664 9473
STEWARTSpecial weather statement, Jul 23, 1:26 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
126 PM CDT SAT JUL 23 2016
MNZ025-033>038-231900-
SOUTH CASS-NORTH CASS-SOUTH AITKIN-CARLTON/SOUTH ST. LOUIS-CROW
WING-NORTHERN AITKIN-PINE-
126 PM CDT SAT JUL 23 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN CARLTON...
CENTRAL CASS...SOUTHERN AITKIN...NORTHWESTERN PINE AND NORTHERN CROW
WING COUNTIES...
AT 125 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR BACKUS...TO NEAR MCGRATH...AND MOVING NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 45 MPH...PEA SIZE HAIL...HEAVY DOWNPOURS...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WALKER...MILLE LACS LAKE...CROSBY...BREEZY POINT...AITKIN...
PEQUOT LAKES...CROSSLAKE...PINE RIVER...EMILY...IRONTON...DEERWOOD...
MCGREGOR...FIFTY LAKES...WABEDO...MALMO...CUYUNA...HACKENSACK...
BACKUS...PALISADE AND LONGVILLE.
IF YOU ARE ATTENDING LARGE OUTDOOR EVENTS NEAR WALKER AND
MCGREGOR...YOU ARE IN THE PATH OF THESE STORMS AND SHOULD PREPARE
FOR THE EXPECTED WEATHER CONDITIONS.
IF YOU ARE ON OR NEAR ONE OF THE MANY AREA LAKES...GET OFF OF THE
WATER IMMEDIATELY AND SEEK SHELTER ON SHORE INSIDE A STURDY BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROAD.
LAT...LON 4722 9462 4643 9280 4616 9307 4615 9341
4617 9343 4624 9343 4625 9360 4675 9465
TIME...MOT...LOC 1825Z 214DEG 30KT 4675 9453 4618 9331
STEWARTSpecial weather statement, Jul 23, 1:31 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
131 PM CDT SAT JUL 23 2016
MNZ036-038-WIZ006>008-231900-
SOUTH AITKIN-PINE-WASHBURN-SAWYER-BURNETT-
131 PM CDT SAT JUL 23 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN AITKIN...
CENTRAL PINE...SOUTHWESTERN SAWYER...BURNETT AND WASHBURN COUNTIES...
AT 130 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
6 MILES SOUTHEAST OF MCGRATH...TO HAUGEN...AND MOVING NORTHEAST AT 30
MPH.
WIND GUSTS UP TO 45 MPH...PEA SIZE HAIL...TORRENTIAL RAINFALL...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SPOONER...HINCKLEY...SANDSTONE...SHELL LAKE...TREGO...WEBSTER...
STONE LAKE...BIRCHWOOD...WILLOW RIVER...ASKOV...
WEBB LAKE WISCONSIN...RADISSON...RUTLEDGE...BRUNO...COUDERAY...
MCGRATH...DANBURY...CLOVERTON...HERTEL AND DUXBURY.
IF YOU ARE ON OR NEAR ONE OF THE MANY AREA LAKES...GET OFF OF THE
WATER IMMEDIATELY AND SEEK SHELTER ON SHORE INSIDE A STURDY BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROAD.
LAT...LON 4605 9306 4616 9306 4616 9336 4618 9343
4624 9343 4642 9292 4619 9229 4616 9229
4616 9222 4574 9114 4563 9148 4564 9193
TIME...MOT...LOC 1830Z 238DEG 24KT 4617 9317 4563 9176
STEWARTSpecial weather statement, Jul 23, 1:43 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
143 PM CDT SAT JUL 23 2016
MNZ025-231915-
NORTH CASS-
143 PM CDT SAT JUL 23 2016
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL CASS COUNTY...
AT 142 PM CDT...A STRONG THUNDERSTORM WAS OVER HACKENSACK...OR 8
MILES SOUTH OF WALKER...MOVING NORTHWEST AT 45 MPH.
WIND GUSTS UP TO 50 MPH...PEA SIZE HAIL...TORRENTIAL RAINFALL...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
WALKER AROUND 150 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE PHEASANT LAKE...WEBB
LAKE AND TEN MILE LAKE.
IF YOU ARE ATTENDING THE LARGE OUTDOOR EVENT NEAR WALKER...YOU ARE
IN THE PATH OF THIS STORM AND SHOULD PREPARE FOR THE EXPECTED
WEATHER CONDITIONS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROAD.
THIS STORM MAY INTENSIFY...MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4727 9466 4697 9436 4685 9457 4691 9466
4703 9467
TIME...MOT...LOC 1842Z 147DEG 39KT 4697 9452
STEWARTSpecial weather statement, Jul 23, 2:05 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
205 PM CDT SAT JUL 23 2016
MNZ025-034>038-231930-
NORTH CASS-SOUTH AITKIN-CARLTON/SOUTH ST. LOUIS-CROW WING-NORTHERN
AITKIN-PINE-
205 PM CDT SAT JUL 23 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN CARLTON...
CENTRAL CASS...CENTRAL AITKIN...NORTHWESTERN PINE AND NORTHEASTERN
CROW WING COUNTIES...
AT 204 PM CDT...THUNDERSTORMS WITH HEAVY RAIN WERE ALONG A LINE
EXTENDING FROM NEAR WALKER...TO 8 MILES WEST OF SANDSTONE...AND
MOVING NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 45 MPH...PEA SIZE HAIL...TORRENTIAL RAINFALL...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WALKER...SANDSTONE...AITKIN...CROSSLAKE...EMILY...WILLOW RIVER...
MCGREGOR...FIFTY LAKES...ASKOV...WABEDO...RUTLEDGE...PALISADE...
LONGVILLE...BRUNO...MCGRATH...LEECH LAKE...WOMAN LAKE...OUTING...
CASS LAKE AND GLEN.
IF YOU ARE ATTENDING LARGE OUTDOOR EVENTS NEAR WALKER AND
MCGREGOR...YOU ARE IN THE PATH OF THESE STORMS AND SHOULD PREPARE
FOR THE EXPECTED WEATHER CONDITIONS.
IF YOU ARE ON OR NEAR ONE OF THE MANY AREA LAKES...GET OFF OF THE
WATER IMMEDIATELY AND SEEK SHELTER ON SHORE INSIDE A STURDY BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROAD.
LAT...LON 4738 9459 4627 9264 4604 9304 4616 9306
4616 9323 4705 9466
TIME...MOT...LOC 1904Z 236DEG 28KT 4706 9455 4613 9305
STEWARTSpecial weather statement, Jul 23, 2:08 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
208 PM CDT SAT JUL 23 2016
MNZ034-036-231945-
SOUTH AITKIN-CROW WING-
208 PM CDT SAT JUL 23 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN AITKIN AND
EAST CENTRAL CROW WING COUNTIES...
AT 207 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM NEAR DEERWOOD...TO 7 MILES SOUTHEAST OF MCGRATH...AND MOVING
NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 45 MPH...PEA SIZE HAIL...TORRENTIAL RAINFALL...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MILLE LACS LAKE...CROSBY...IRONTON...DEERWOOD...MALMO...CUYUNA...
GARRISON...CEDAR LAKE...BAY LAKE...WEALTHWOOD AND FARM ISLAND LAKE.
IF YOU ARE ATTENDING THE LARGE OUTDOOR EVENT NEAR MCGREGOR...YOU ARE
IN THE PATH OF THESE STORMS AND SHOULD PREPARE FOR THE EXPECTED
WEATHER CONDITIONS.
IF YOU ARE ON OR NEAR ONE OF THE MANY AREA LAKES...GET OFF OF THE
WATER IMMEDIATELY AND SEEK SHELTER ON SHORE INSIDE A STURDY BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROAD.
LAT...LON 4658 9392 4616 9322 4615 9343 4624 9343
4625 9344 4625 9374 4640 9403
TIME...MOT...LOC 1907Z 217DEG 28KT 4649 9382 4615 9320
STEWARTThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 9:47 AM CDT | Small Craft Advisory | DLH | 13 hr | |
| Jul 23, 10:17 AM CDT | Beach Hazards Statement | DLH | Carlton, Saint Louis | 11 hr |
| Jul 23, 12:07 PM CDT | Special Weather Statement | DLH | Crow Wing | 38 min |
| Jul 23, 12:39 PM CDT | Special Weather Statement | DLH | Crow Wing | 36 min |
| Jul 23, 12:53 PM CDT | Special Weather Statement | DLH | Pine | 37 min |
| Jul 23, 1:11 PM CDT | Special Weather Statement | DLH | Cass | 34 min |
| Jul 23, 1:26 PM CDT | Special Weather Statement | DLH | Aitkin, Cass, Crow Wing | 34 min |
| Jul 23, 1:31 PM CDT | Special Weather Statement | DLH | Pine | 29 min |
| Jul 23, 1:43 PM CDT | Special Weather Statement | DLH | Cass | 32 min |
| Jul 23, 2:05 PM CDT | Special Weather Statement | DLH | Aitkin, Cass | 25 min |
| Jul 23, 2:25 PM CDT | Special Weather Statement | DLH | Cass | 35 min |
| Jul 23, 3:27 PM CDT | Special Weather Statement | DLH | Pine | 33 min |
| Jul 23, 3:01 PM CDT | Special Weather Statement | DLH | Burnett | 29 min |
Nearby
Special Weather Statements in Minnesota, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.